Let a sequence of iid. random variables ξ 1, . . . ,ξ n be given on a space with distribution μ together with a nice class of functions f(x 1, . . . ,x k ) of k variables on the product space For all f ∈ we consider the random integral J n,k (f) of the function f with respect to the k-fold product of the normalized signed measure where μ n denotes the empirical measure defined by the random variables ξ 1, . . . ,ξ n and investigate the probabilities for all x>0. We show that for nice classes of functions, for instance if is a Vapnik–Červonenkis class, an almost as good bound can be given for these probabilities as in the case when only the random integral of one function is considered. A similar result holds for degenerate U-statistics, too.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Alexander, K.: The central limit theorem for empirical processes over Vapnik–Červonenkis classes. Ann. Probab. 15, 178–203 (1987)
Arcones, M. A., Giné, E.: Limit theorems for U-processes. Ann. Probab. 21, 1494–1542 (1993)
Arcones, M. A., Giné, E.: U-processes indexed by Vapnik–Červonenkis classes of functions with application to asymptotics and bootstrap of U-statistics with estimated parameters. Stoch. Proc. Appl. 52, 17–38 (1994)
Beckner, W.: Inequalities in Fourier Analysis. Ann. Math. 102, 159–182 (1975)
de la Peña, V. H., Giné, E.: Decoupling From dependence to independence. Springer series in statistics. Probability and its application. Springer Verlag, New York, Berlin, Heidelberg, 1999
de la Peña, V. H., Montgomery–Smith, S.: Decoupling inequalities for the tail-probabilities of multivariate U-statistics. Ann. Probab. 25, 806–816 (1995)
Giné, E., Zinn, J.: Some limit theorems for empirical processes. Ann. Probab. 12, 929–989 (1984)
Major, P.: On the tail behaviour of multiple random integrals and degenerate U-statistics. (manuscript for a future Lecture Note) 2004
Major, P.: A multivariate generalization of Hoeffding's inequality. Submitted to Ann. Probab. 2005
Major, P., Rejtő, L.: Strong embedding of the distribution function under random censorship. Ann. Statis 16, 1113–1132 (1988)
Major, P. and Rejtő, L.: A note on nonparametric estimations. In the conference volume to the 65. birthday of Miklós Csörgő 759–774 (1998)
Pollard, D.: Convergence of Stochastic Processes. Springer–Verlag, New York, 1984
Supported by the OTKA foundation Nr. 037886
About this article
Cite this article
Major, P. An estimate on the supremum of a nice class of stochastic integrals and U-statistics. Probab. Theory Relat. Fields 134, 489–537 (2006). https://doi.org/10.1007/s00440-005-0440-9
- Probability Measure
- Kernel Function
- Measurable Space
- Product Space
- Separable Banach Space